Jonathan Jedwab's Publications

Disclaimer: because of copyright considerations, any version posted here might differ significantly from the final published version.

Submitted Papers

[J52] J. Jedwab, S. Li and S. Simon, “Linking systems of difference sets,” submitted 2017.

[J51] J. Jedwab and L. Yen, “Costas cubes,” submitted 2017.

[J50] J. Jedwab and S. Li, “Construction and nonexistence of strong external difference families,” submitted 2017.

Accepted Papers

Edited Volumes

[E2] T. Helleseth and J. Jedwab, eds., Cryptogr. Commun. vol. 6(1), Special Issue on Sequences and their Applications, 2014.

[E1] T. Helleseth and J. Jedwab, eds., Lecture Notes in Computer Science vol. 7280, Sequences and their Applications — SETA 2012, Springer-Verlag, 2012.

Book Chapters

[B1] J. Jedwab and K.-U. Schmidt, “Finite Fields in Engineering,” Chapter 17.3, in G.L. Mullen and D. Panario, eds., Handbook of Finite Fields, CRC Press, 2013, pp. 841–849.

Refereed Journal Papers

[J49] J.H.C. Chan and J. Jedwab, “Constructions and nonexistence results for suitable sets of permutations,” J. Comb. Theory A vol. 148 pp. 183–196, 2017.

[J48] J. Jedwab and A. Wiebe, “Constructions of complex equiangular lines from mutually unbiased bases,” Des. Codes Cryptogr. vol. 80 pp. 73–89, 2016.

[J47] J. Jedwab and A. Wiebe, “Large sets of complex and real equiangular lines,” J. Comb. Theory A vol. 134 pp. 98–102, 2015.

[J46] J.P. Bell, J. Jedwab, M. Khatirinejad and K.-U. Schmidt, “Three-phase Barker arrays,” J. Comb. Des. vol. 23 pp. 45–59, 2015.

[J45] J. Jedwab and J. Wodlinger, “The deficiency of Costas arrays,” IEEE T. Inform. Theory vol. 60 pp. 7947–7954, 2014.

[J44] J. Jedwab and J. Wodlinger, “Structural properties of Costas arrays,” Adv. Math. Commun. vol. 8 pp. 241–256, 2014.

[J43] J. Jedwab, D.J. Katz and K.-U. Schmidt, “Littlewood polynomials with small L4 norm,” Adv. Math. vol. 241 pp. 127–136, 2013.

[J42] J. Jedwab and M. Strange, “Wavelength isolation sequence design,” IEEE T. Inform. Theory vol. 59 pp. 3210–3214, 2013.

[J41] J. Jedwab, D.J. Katz and K.-U. Schmidt, “Advances in the merit factor problem for binary sequences,” J. Comb. Theory A vol. 120 pp. 882–906, 2013.

[J40] J. Jedwab and K.-U. Schmidt, “The L4 norm of Littlewood polynomials derived from the Jacobi symbol,” Pac. J. Math. vol. 257 pp. 395–418, 2012.

[J39] J.H.C. Chan and J. Jedwab, “The n-card problem, stochastic matrices, and the Extreme Principle,” Electron. J. Combin. vol. 19(2) P53, 2012.

[J38] R.G. Gibson and J. Jedwab, “Quaternary Golay sequence pairs II: odd length,” Des. Codes Cryptogr. vol. 59 pp. 147–157, 2011.

[J37] R.G. Gibson and J. Jedwab, “Quaternary Golay sequence pairs I: even length,” Des. Codes Cryptogr. vol. 59 pp. 131–146, 2011.

[J36] A.C.S. Chan, J.A. Davis and J. Jedwab, “On the non-existence of a projective (75,4,12,5) set in PG(3,7),” J. Geom. vol. 97 pp. 29–44, 2010.

[J35] F. Fiedler, J. Jedwab and A. Wiebe, “A new source of seed pairs for Golay sequences of length 2m,” J. Comb. Theory A vol. 117 pp. 589–597, 2010.

[J34] J. Jedwab and M.G. Parker, “A construction of binary Golay sequence pairs from odd-length Barker sequences,” J. Comb. Des. vol. 17 pp. 478–491, 2009.

[J33] K.-U. Schmidt, J. Jedwab and M.G. Parker, “Two binary sequence families with large merit factor,” Adv. Math. Commun. vol. 3 pp. 135–156, 2009.

[J32] F. Fiedler, J. Jedwab and M.G. Parker, “A framework for the construction of Golay sequences,” IEEE T. Inform. Theory vol. 54 pp. 3114–3129, 2008.

[J31] F. Fiedler, J. Jedwab and M.G. Parker, “A multi-dimensional approach to the construction and enumeration of Golay complementary sequences,” J. Comb. Theory A vol. 115 pp. 753–776, 2008.

[J30] D. Dmitriev and J. Jedwab, “Bounds on the growth rate of the peak sidelobe level of binary sequences,” Adv. Math. Commun. vol. 1 pp. 461–475, 2007.

[J29] S.E.C. Crouch, J.A. Davis and J. Jedwab, “The design of the IEEE 802.12 coding scheme,” IEEE T. Commun. vol. 55 pp. 1907–1917, 2007.

[J28] J. Jedwab and M.G. Parker, “Golay complementary array pairs,” Des. Codes Cryptogr. vol. 44 pp. 209–216, 2007.

[J27] J. Jedwab and M.G. Parker, “There are no Barker arrays having more than two dimensions,” Des. Codes Cryptogr. vol. 43 pp.79–84, 2007.

[J26] J.A. Davis, J. Jedwab and K.W. Smith, “Proof of the Barker array conjecture,” P. Am. Math. Soc. vol. 135 pp. 2011–2018, 2007.

[J25] F. Fiedler and J. Jedwab, “How do more Golay sequences arise?,” IEEE T. Inform. Theory vol. 52 pp. 4261–4266, 2006.

[J24] J. Jedwab and K. Yoshida, “The peak sidelobe level of families of binary sequences,” IEEE T. Inform. Theory vol. 52 pp. 2247–2254, 2006.

[J23] P. Borwein, K.-K.S. Choi and J. Jedwab, “Binary sequences with merit factor greater than 6.34,” IEEE T. Inform. Theory vol. 50 pp. 3234–3249, 2004.

[J22] J.A. Davis and J. Jedwab, “Peak-to-mean power control in OFDM, Golay complementary sequences, and Reed-Muller codes,” IEEE T. Inform. Theory vol. 45 pp. 2397–2417, 1999.

[J21] J.A. Davis and J. Jedwab, “A new family of relative difference sets in 2-groups,” Des. Codes Cryptogr. vol. 17 pp. 305–312, 1999.

[J20] J.A. Davis, J. Jedwab and M. Mowbray, “New families of semi-regular relative difference sets,” Des. Codes Cryptogr. vol. 13 pp. 131–146, 1998.

[J19] J.A. Davis and J. Jedwab, “A unifying construction for difference sets,” J. Comb. Theory A vol. 80 pp. 13–78, 1997.

[J18] J.A. Davis and J. Jedwab, “Nested Hadamard difference sets,” J. Stat. Plan. Infer. vol. 62 pp. 13–20, 1997.

[J17] J. Jedwab, ‘Comment on “M-sequences for OFDM peak-to-average power ratio reduction and error correction”,’ Electron. Lett. vol. 33 pp. 1293–1294, 1997.

[J16] J.A. Davis and J. Jedwab, “Peak-to-mean power control and error correction for OFDM transmission using Golay sequences and Reed-Muller codes,” Electron. Lett. vol. 33 pp. 267–268, 1997.

[J15] K.T. Arasu, J.A. Davis and J. Jedwab, “A nonexistence result for abelian Menon difference sets using perfect binary arrays,” Combinatorica vol. 15 pp. 311–317, 1995.

[J14] J. Jedwab, C. Mitchell, F. Piper and P. Wild, “Perfect binary arrays and difference sets,” Discrete Math. vol. 125 pp. 241–254, 1994.

[J13] K.T. Arasu, J.A. Davis, J. Jedwab and S.K. Sehgal, “New constructions of Menon difference sets,” J. Comb. Theory A vol. 64 pp. 329–336, 1993.

[J12] J.A. Davis and J. Jedwab, “A note on new semi-regular divisible difference sets,” Des. Codes Cryptogr. vol. 3 pp. 379–381, 1993.

[J11] J. Jedwab, S. Lloyd and M. Mowbray, “Barker arrays II: Odd number of elements,” SIAM J. Discrete Math. vol. 6 pp. 309–328, 1993.

[J10] J. Jedwab, Barker arrays I: Even number of elements,” SIAM J. Discrete Math. vol. 6 pp. 294–308, 1993.

[J9] J. Jedwab and J.A. Davis, Reply to ‘Comment on “Nonexistence of certain perfect binary arrays” and “Nonexistence of perfect binary arrays,” ’ Electron. Lett. vol. 29 p. 1002, 1993.

[J8] J. Jedwab and J.A. Davis, “Nonexistence of certain perfect binary arrays,” Electron. Lett. vol. 29 pp. 99–100, 1993.

[J7] J. Jedwab and S. Lloyd, “A note on the nonexistence of Barker sequences,” Des. Codes Cryptogr. vol. 2 pp. 93–97, 1992.

[J6] J. Jedwab, “Generalized perfect arrays and Menon difference sets,” Des. Codes Cryptogr. vol. 2 pp. 19–68, 1992.

[J5] J. Jedwab, “Nonexistence of perfect binary arrays,” Electron. Lett. vol. 27 pp. 1252–1254, 1991.

[J4] J. Jedwab and C.J. Mitchell, “Infinite families of quasiperfect and doubly quasiperfect binary arrays,” Electron. Lett. vol. 26 pp. 294–295, 1990.

[J3] J. Jedwab and C.J. Mitchell, “Minimum weight modified signed-digit representations and fast exponentiation,” Electron. Lett. vol. 25 pp. 1171–1172, 1989.

[J2] J. Gillis, J. Jedwab and D. Zeilberger, “A combinatorial interpretation of the integral of the product of Legendre polynomials,” SIAM J. Math. Anal. vol. 19, pp. 1455–1461, 1988.

[J1] J. Jedwab and C. Mitchell, “Constructing new perfect binary arrays,” Electron. Lett. vol. 24 pp. 650–652, 1988.

Refereed Conference Papers

[C13] J. Jedwab and A. Wiebe, “A simple construction of complex equiangular lines,” in C.J. Colbourn, ed., Springer Proceedings in Mathematics and Statistics vol. 133, Algebraic Design Theory and Hadamard Matrices, 2015, pp. 159–169.

[C12] J. Jedwab and J. Wodlinger, “Wavelength isolation sequence pairs,” in T. Helleseth and J. Jedwab, eds., Lecture Notes in Computer Science vol. 7280, Sequences and their Applications — SETA 2012, Springer-Verlag, 2012, pp. 126–135.

[C11] J. Jedwab and K.-U. Schmidt, “Appended m-sequences with merit factor greater than 3.34,” in C. Carlet and A. Pott, eds., Lecture Notes in Computer Science vol. 6338, Sequences and their Applications — SETA 2010, Springer-Verlag, 2010, pp. 204–216.

[C10] J. Jedwab and K.-U. Schmidt, “The merit factor of binary sequence families constructed from m-sequences,” Contemp. Math. vol. 518 pp. 265–278, 2010.

[C9] J. Jedwab, What can be used instead of a Barker sequence?,” Contemp. Math. vol. 461 pp. 153–178, 2008.

[C8] J. Jedwab, “A survey of the merit factor problem for binary sequences,” in T. Helleseth et al., eds., Lecture Notes in Computer Science vol. 3486, Sequences and their Applications — SETA 2004, Springer-Verlag, 2005, pp. 30–55.

[C7] J.A. Davis and J. Jedwab, “A unified approach to difference sets with gcd(v,n) > 1,” in A. Pott et al., eds., NATO Science Series C vol. 542, Difference Sets, Sequences and their Correlation Properties, Kluwer Academic Publishers, Dordrecht, 1999, pp. 113–132.

[C6] J.A. Davis, J. Jedwab and K.G. Paterson, “Codes, correlations and power control in OFDM,” in A. Pott et al., eds., NATO Science Series C vol. 542, Difference Sets, Sequences and their Correlation Properties, Kluwer Academic Publishers, Dordrecht, 1999, pp.85–112.

[C5] J.A. Davis and J. Jedwab, “Some recent developments in difference sets,” in F.C.Holroyd et al., eds., Chapman & Hall/CRC Press Research Notes in Mathematics, Combinatorial Designs and their Applications, CRC Press LLC, Boca Raton, 1999, pp. 83–102.

[C4] J.A. Davis and J. Jedwab, “A survey of Hadamard difference sets,” in K.T.Arasu et al., eds., Groups, Difference Sets and the Monster, de Gruyter, Berlin-New York, 1996, pp. 145–156.

[C3] K.T. Arasu, J.A. Davis, J. Jedwab, S.L. Ma and R.L. McFarland, “Exponent bounds for a family of abelian difference sets,” in K.T.Arasu et al., eds., Groups, Difference Sets and the Monster, de Gruyter, Berlin-New York, 1996, pp. 129–144.

[C2] J.A. Davis and J. Jedwab, “A summary of Menon difference sets,” Congr. Numer. vol. 93 pp. 203–207, 1993.

[C1] J. Jedwab, “Nonexistence results for Barker arrays,” in C. Mitchell, ed., The Institute of Mathematics and its Applications Conference Series (New Series) No. 33: Cryptography and Coding II, Clarendon Press, Oxford, 1992, pp. 121–126.

Non-Refereed Papers

[N2] R. Craigen and J. Jedwab, ‘Comment on revised version of “The Hadamard circulant conjecture”,’ arXiv:1111.3437v2 [math.CO].

[N1] R. Craigen and J. Jedwab, ‘Comment on “The Hadamard circulant conjecture”,’ arXiv:1111.3437v1 [math.CO].